Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 10, 2021, 5:20 AM CDT. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 5:20 AM CDT (10:20 UTC)
- Expired
- May 10, 2021, 6:45 AM CDT
- In force
- 85 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:30 AM CDT | MARINE TSTM WIND 41 | 2 Wnw Mouth Of Weeks Ba, AL | CORRECTS PREVIOUS MARINE TSTM WIND REPORT FROM 2 WNW MOUTH OF WEEKS BAY. MARINE THUNDERSTORM WIND GUST TO 41MPH VIA TEMPEST WEATHER STATION. |
| May 10, 6:30 AM CDT | MARINE TSTM WIND 41 | 2 Wnw Mouth Of Weeks Ba, AL | MARINE THUNDERSTORM WIND GUST TO 41MPH VIA TEMPEST WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
734
WHUS54 KMOB 101020
SMWMOB
GMZ630>632-650-101145-
/O.NEW.KMOB.MA.W.0124.210510T1020Z-210510T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
520 AM CDT Mon May 10 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
* Until 645 AM CDT.
* At 519 AM CDT, strong thunderstorms were located along a line
extending from near Horn Island to near Ship Island to 9 nm
southeast of Chandeleur Sound, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Gaillard Island, Sand Island Lighthouse, Bon Secour Bay, Farewell
Buoy, Middle Bay Light, Mississippi Sound East Of Pascagoula, Point
Clear, Weeks Bay, Dog River Bridge and Central Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3038 8841 3037 8819 3032 8819 3031 8814
3053 8808 3059 8811 3059 8806 3061 8811
3067 8792 3041 8791 3038 8784 3041 8783
3030 8777 3025 8779 3022 8803 3026 8761
2991 8768 2986 8801 2988 8831
TIME...MOT...LOC 1019Z 256DEG 33KT 3028 8859 3019 8889 2981 8893
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
415
FZUS74 KMOB 101057
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
557 AM CDT Mon May 10 2021
GMZ630>632-650-101145-
/O.CON.KMOB.MA.W.0124.000000T0000Z-210510T1145Z/
557 AM CDT Mon May 10 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM CDT...
For the following areas...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
At 556 AM CDT, strong thunderstorms were located along a line
extending from near Dauphin Island to near Petit Bois Pass to
near Horn Island, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Gaillard Island, Sand Island Lighthouse, Bon Secour Bay, Farewell
Buoy, Middle Bay Light, Mississippi Sound East Of Pascagoula, Point
Clear, Weeks Bay, Dog River Bridge and Central Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3038 8841 3037 8819 3032 8819 3031 8814
3053 8808 3059 8811 3059 8806 3061 8811
3067 8792 3041 8791 3038 8784 3041 8783
3030 8777 3025 8779 3022 8803 3026 8761
2991 8768 2986 8801 2988 8831
TIME...MOT...LOC 1056Z 262DEG 31KT 3026 8816 3024 8842 3015 8862
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 10, 4:26 AM CDT, 54 minutes earlier.
Area forecast discussion, May 10, 4:26 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 426 AM CDT Mon May 10 2021 .NEAR TERM UPDATE /Now Through Tuesday/...A line of thunderstorms continues to push across southeastern MS and southwestern Alabama this morning. These storms continue to pose the risk for strong wind gusts, heavy rainfall, and frequent lightning. The environment supports maintaining these east, and will push into the I-65 corridor over the next couple hours. Anticipate this activity to shift east, and become focused over coastal areas of AL and the Florida panhandle through mid-morning. Another round of showers and thunderstorms is possible this afternoon, with primarily heavy rainfall and frequent lightning as hazards. Some isolated gusty winds are possible nearer the coast. Our next round of showers and thunderstorms looks most likely to move in Tuesday afternoon and evening, with again frequent lightning, heavy rain, and gusty winds the primary hazards. Overall, rainfall totals of 1 to 3 inches seems probable with isolated higher totals (particularly closer to the coast). This may pose the risk for localized flash flooding potential where storms train over the same areas, particularly for any urban and/or poor drainage areas. A marginal risk for flash flooding remains in place through Wednesday. Although relatively low risk, some severe weather is possible with each round of storms. Primary hazard is isolated instances of damaging wind gusts, although right now this appears rather conditional. The SPC has highlighted much of southeastern MS, southwestern AL, and the FL panhandle in a marginal risk for severe thunderstorms today and Tuesday. Temperatures will warm into the upper 70's and perhaps lower 80's in spots before cooling off tonight into the middle to upper 60's. Highs Tuesday are a little warmer in the upper 70's to lower 80's, with some spots in the middle 80's. MM/25 && .SHORT TERM /Tuesday night Through Wednesday night/...Aloft, zonal flow will persist, but a series of impulses will move along the upper level flow through the short term. At the surface, a boundary will have stalled over the Gulf coast Tuesday evening. However, this feature will finally push southward out of the local area through the day on Wednesday. High pressure will then begin to build into the region behind the front. Unsettled weather with the potential for heavy rain will persist through Wednesday. Model PWATs will range between 1.75-2 inches Tuesday evening, but gradually decrease to be around 1.3-1.8 inches Wednesday evening as the front moves southward. Additionally, around 1000 J/kg SBCAPE and around 500 J/kg of MLCAPE are shown to be present over the local area Tuesday night through Wednesday morning. Instability then becomes meager at best by the afternoon. Bulk shear values range between 30-40 knots Tuesday night, but also decrease to be 25 knots or less by Wednesday afternoon. Therefore, in terms of thunderstorm activity, expecting chances to gradually decrease through the day on Wednesday. By Wednesday evening, anticipating continued chances of isolated to scattered showers but with a only slight chance of storms. Low temperatures Tuesday night will be warm, in the lower to mid 60s north of I-10 and in the mid to upper 60s south of I-10, due to elevated moisture (PWATs between 1.75-2 inches). With FROPA during the day Wednesday, highs are only expected to top out in the lower to mid 70s northwest of I-65 and in the mid to upper 70s southeast of I-65. This will then be followed by lows Wednesday night in the mid to upper 50s inland and upper 50s to lower 60s near the coast. Lastly, the rip current risk will be MODERATE through Tuesday night, then decrease to be LOW for Wednesday and Wednesday night. /26 && .EXTENDED TERM /Thursday Through Sunday/...Zonal flow will continue aloft over the local area, at least until the northern stream shortwave trough over the Upper Mississippi Valley moves eastward over the Ohio Valley Thursday night and eventually off over the Atlantic Saturday morning. Meanwhile, an upper level ridge will progress over the central CONUS Saturday evening, and eventually east over the Mississippi River Valley Sunday evening. Surface high pressure will also build into the region through late week; however, it will begin to shift eastward over the Appalachians on Saturday and then over the east coast on Sunday. Sensible weather for the extended period will begin with lingering chances of showers on Thursday, but will be followed by no rain chances through the weekend. Instability will be virtually nonexistent on Thursday, but did follow persistence maintaining a slight chance of thunderstorms (along with slight to chance PoPs) during the day. No rain is anticipated by Thursday evening, and fairly dry conditions (PWATs less than an inch) will persist through the first part of the weekend. Although no rain is anticipated, a slight increase in moisture is possible on Sunday as southerly flow returns to the region. High temperatures will begin in the 70s Thursday, but a gradual increase in temperatures will then take hold through the remainder of the extended. By Sunday afternoon, highs will be back in the lower to mid 80s once again. Low temperatures will begin in the lower to mid 50s inland and in the mid to upper 50s near the coast Thursday night. By Saturday night, lows will be slightly warmer, in the mid to upper 50s inland and in the upper 50s to mid 60s near the coast. /26 && .MARINE...A light to moderate southerly flow will prevail through Tuesday ahead of a weak cold front approaching from the north. Southerly winds will be elevated enough that small craft will need to exercise caution at times this morning. Light easterly to variable winds are expected midweek as the cold front stalls near the coast, followed by light to moderate northeasterly winds Thursday as the front moves further offshore. Showers and thunderstorms will increase in coverage starting late tonight and will continue into Thursday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, May 10, 2:40 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Mon May 10 2021
MSZ067-075-076-100830-
Perry MS-Greene MS-Wayne MS-
240 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 330 AM CDT...
At 240 AM CDT, the strong thunderstorm was located 4 miles southeast
of Sunrise, or 7 miles southeast of Petal, moving east at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 8915 3144 8900 3143 8894 3146 8894
3156 8872 3121 8865 3113 8914
TIME...MOT...LOC 0740Z 255DEG 33KT 3127 8915Special weather statement, May 10, 3:04 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 AM CDT Mon May 10 2021
ALZ052-MSZ067-075-076-100845-
Washington AL-Perry MS-Greene MS-Wayne MS-
304 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
WASHINGTON...NORTHEASTERN PERRY...SOUTHEASTERN WAYNE AND GREENE
COUNTIES UNTIL 345 AM CDT...
At 303 AM CDT, the strong thunderstorm was located 7 miles northeast
of Beaumont, or 10 miles southeast of Richton, moving east at 45 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Leakesville, Deer Park, Tibbie, State Line and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8821 3114 8808 3114 8833 3113 8833
3114 8891 3133 8894
TIME...MOT...LOC 0803Z 259DEG 41KT 3124 8883Special weather statement, May 10, 3:44 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021
ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...
At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
3114 8762 3113 8794 3115 8794 3115 8797
3117 8799 3114 8802 3114 8833 3113 8833
3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829
CL/MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:04 AM CDT | Special Weather Statement | MOB | Washington | 41 min |
| May 10, 3:44 AM CDT | Special Weather Statement | MOB | Washington | 46 min |
| May 10, 5:26 AM CDT | Special Weather Statement | MOB | Baldwin, Covington, Escambia, Mobile | 49 min |
| May 10, 6:16 AM CDT | Special Weather Statement | MOB | Covington | 59 min |
| May 10, 6:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| May 10, 8:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 10, 9:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 10, 7:16 AM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| May 10, 2:40 AM CDT | Special Weather Statement | MOB | Perry | 50 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.